MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC Transducer X7-2t; ULTRASOUND

PHILIPS ULTRASOUND, INC Transducer X7-2t; ULTRASOUND
Model Number 989605414121
Health Effect - Clinical Code Perforation of Esophagus (2399)
Date of Event 05/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A thorough inspection with functional and safety tests of the involved transducer was performed by the local philips service engineer.Proper functionality of the transducer was confirmed and the device remains at the customer site.Since a return of the transducer is not expected, no additional device analysis can be performed.
 
Event or Problem Description
A customer reported detecting a perforated esophagus after attempting to perform a transesophageal (tee) examination using an x7-2t model transducer with an epiq ultrasound system.The doctor could not properly insert the transducer down the patient¿s esophagus, so the procedure was aborted.The injury was noticed the next day, and the patient was transported to another facility for treatment.Further information regarding the patient condition post procedure was not disclosed and the device remains at the customer site.

Brand Name
Transducer X7-2t
Common Device Name
ULTRASOUND
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
MDR Report Key8714545
Report Number3019216-2019-00030
Device Sequence Number13958582
Product Code ITX
UDI-Device Identifier00884838061668
UDI-Public(01)00884838061668
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K030455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number989605414121
Device Lot NumberB2JH9W
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2019
Initial Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight51